North Dakota, 2006Damaging Wind in North Dakota, May 27, 2006
May 27, 2006 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 27, 1:30 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, May 27, 1:30 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT SAT MAY 27 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
LOOKS LIKE AN ACTIVE FORECAST PERIOD...ESPECIALLY TONIGHT AS AN
UPPER LEVEL TROUGH LINGERS WEST OF OUR STATE...UNTIL LIFTING OUT TO
OUR NORTH ACROSS CANADA TUESDAY. BUT EVEN AFTER THAT THE WEAKLY
ZONAL FLOW LEFT BEHIND WILL SUPPORT SHORT WAVES AND VERTICAL MOTION.
TONIGHT...SOMEWHERE IN OUR CWA WILL LIE THE EDGE OF THE CONVECTIVE
CAP...AND IT IS THERE THAT SEVERE THUNDERSTORMS WILL BREAK OUT AND
THEN MOVE NORTHEAST WITH STEERING CURRENTS.
THE BEST CHANCES WILL LIE ALONG AND NORTH OF WARM FRONT...WHICH THE
NAM12 DEPICTS IN DETAIL (ACTUALLY SHOWS THE WARM FRONT REDEVELOPING
NORTHWESTWARD AS THE NIGHT PROGRESSES. WITH THE FRONTAL POSITION
FAIRLY STATIC...AND PRECIP WATER AT 1.2 INCHES...AND LOCATION OF LOW
LEVEL JET ALONG THE JAMES RIVER VALLEY I WILL NEED A FLASH FLOOD
WATCH IN MY NORTHEASTERN ZONES (THANKS TO FGF FOR THE SUGGESTION).
THE FOLLOWING FORECAST PERIODS WILL RETAIN SOME POPS (EXCEPT FOR A
RESPITE DURING THE DAYLIGHT HOURS TUESDAY).
.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT
SEVERAL IMPULSES RIDING THROUGH UPPER NORTHWEST FLOW BEGINNING IN THE
LONG TERM PERIOD AND AGAIN LATE IN THE PERIOD GENERATING ENOUGH LIFT
FOR SCATTERED CONVECTION OVER PARTS OF THE REGION. WESTERN RIDGE STILL
ADVERTISED TO BUILD EAST INTO THE AREA LIMITING THE CHANCES OF ANY
MAJOR PRECIP EVENTS. NO CHANGES WERE SEEN FOR THE TEMPERATURES GRIDS
THIS FORECAST RUN...MAINLY SEASONAL THROUGH THE LONG TERM.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
TONIGHT...FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL ND
NDZ005-NDZ013-NDZ023-NDZ025
&&
RSL/RGT
Hazardous weather outlook, May 27, 3:49 AM CST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
449 AM CDT SAT MAY 27 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
449 AM CDT SAT MAY 27 2006 /349 AM MDT SAT MAY 27 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE
CENTRAL FORECAST AREA TODAY AND TONIGHT. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO
THE NIGHTTIME HOURS. SOME THUNDERSTORMS WILL LIKELY BE
SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.
NH
In the hours before
Local storm report, May 27, 6:31 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 5 NW MANDAN 46.88N 100.96W
05/27/2006 E1.00 INCH MORTON ND TRAINED SPOTTER
&&
SWICHELocal storm report, May 27, 6:35 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 4 E ST. ANTHONY 46.62N 100.83W
05/27/2006 E1.75 INCH MORTON ND PUBLIC
&&
SWICHELocal storm report, May 27, 6:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL BISMARCK 46.81N 100.77W
05/27/2006 M1.00 INCH BURLEIGH ND NWS EMPLOYEE
LASTED THREE MINUTES FROM 742 PM CDT TO 745 PM CDT.
&&
SWICHELocal storm report, May 27, 6:53 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 2 S BISMARCK 46.78N 100.77W
05/27/2006 E0.88 INCH BURLEIGH ND NWS EMPLOYEE
0749 PM HAIL 1 NE BISMARCK 46.82N 100.75W
05/27/2006 E0.75 INCH BURLEIGH ND NWS EMPLOYEE
&&
SWICHELocal storm report, May 27, 6:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 3 NE BISMARCK 46.84N 100.72W
05/27/2006 E1.00 INCH BURLEIGH ND NWS EMPLOYEE
&&
SWICHELocal storm report, May 27, 7:00 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 NE BISMARCK 46.86N 100.69W
05/27/2006 E0.88 INCH BURLEIGH ND NWS EMPLOYEE
&&
SWICHEThunderstorm Wind, McLean
- When
- May 27, 8:00 PM CST to 9:08 PM CST
- Where
- McLean County, Wilton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.167, -100.800
Trees blown down and roof blown off pole barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, May 27, 20061 death · 1 event
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$103,000 · 60 kt wind · 3 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Wisconsin, May 27 to 28, 2006$3,000 · 2 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505228.